Why does Botox and fillers change a person's smile and make it lopsided?

My friend had a lovely smile with a few wrinkles and now she has no wrinkles but her smile is lopsided. She looked better before. She had botox, Restalyne and juvaderm. I am thinking of having it done but fear the same may happen. How long would it take to make the smile reappear like it was before?

Doctor Answers 3

Lopsided smile. Fillers and Botox to blame?

This sounds like an unfortunate case of poor technique or poor product selection.  One good thing about the poor injection result is that they will resolve probably by 6-9 months. The filler could always be dissolved with a hyaluronidase injection.

When neuromodulators and filler are used for the correct indication the result should be a noticeable and often profound improvement. Sometimes when injections produce less than ideal results, surgical or laser treatments actually might of been what was required to achieve the desired result.

While even experienced injectors can have some asymmetry following treatments you would best be served by an experienced injector. Seeing a board certified plastic surgeon would also allow access to knowledge of treatments available when fillers and neuromodulators are insufficient.


Austin Plastic Surgeon
5.0 out of 5 stars 1 review

Botox and filler should not make your smile lopsided

This is not a problem with either Botox or the filler. It's a problem with the person who was the injector. I would seek out a different provider.  Too many people on this site blame the products when they are not issue. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Change to smile with Botox and fillers

To answer shortly, it shouldn't do this. If your friend had Botox around her mouth to stop little wrinkles, a change in the smile is very common because the muscles don't work the same there. This is why Botox around the mouth can be very problematic. Fillers should make your smile more enhanced, and not different or lopsided. Remember that the products themselves have no idea what to do on there own. It's about proper injection and a great injector!

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.